Jump to content

OilyAcneQueen

Member Since 12 Jan 2014
Offline Last Active May 18 2014 11:38 AM

Posts I've Made

In Topic: Pre-Wedding Accutane Therapy

18 May 2014 - 11:38 AM

I had extremely oily skin like you and finished an aggressive dose of absorica in February.  My oiliness started to come back a month after stopping treatment but it's not as bad as it was before, even now.  Your skin will very likely be amazing by august and oil free but there's a chance you'll experience some "Accutane flushing" and have a sunburnt look to your face.  That being said It probably wouldn't hurt to try out some self tanners as it may help cover up the flushing in addition to makeup despite your dryness.  There's a long lasting one I've used from sephora that is awesome that may be able to withstand your dry shedding skin.  I got it as a free sample and often see it as one of their free sample options.  It's called vita liberata pHenominal 2-3 week tan mousse.  Also I'm not sure if this will help the splotchiness on your arm and other non face parts but the absolute best body moisturizer I found was aveeno eczema therapy cream.  It's better than the cetaphil and cera ve body creams I've tried.

In Topic: Blisters On Lips While On Accutane?

18 May 2014 - 11:10 AM

I did while on Accutane, twice. Maximum strength OTC cortisone cream applied several times a day followed by a metric ton of aquaphor helped clear it up in a day or two. Keep your lips covered by aquaphor at all times 24/7, 365, etc. to help prevent the blisters (and cracked, open corners of lips which I had at the same time as the blistering) from coming back.

In Topic: Derm Prescribed Over 150 Mg/kg Cumulative Dose... Good For Extreme Oil?

14 April 2014 - 09:47 PM

Hi everyone-
 
So Queen- what did your final cumulative dose end up at? I'm on my second course… my first one I ended up having around 130 cumulative dose… I wanted to reach 150 this course, but am wondering if I should just go for the 220mg if my Dr. will let me.
 
Here's my question:
 
My derm wanted me to take 40mg a day first month, then go to 60mg a day (like last course). I would LOVE to minimize the side affects and stay at 40mg a day. Is it the same result if I take 40mg a day for longer (like 7 or 8 months) because it's still accumulating? Or should I get large amounts in quicker?
 
Thanks :)


I lost 10-15 pounds during my course, so factoring in the weight loss (an average of start and end wright) my total cumulative dose ended up being around 180mg/kg. I'm not doctor so I don't feel comfortable recommending dosing for others :-/

In terms of bumping up from 40 to 60mg per day, if you don't mind the side effects, go for it, you'll be done quicker. It'll be like ripping off a band aid quickly instead of slowly peeling it off.

Unfortunately I must report that the oiliness did return, at about the one month after stopping mark. The good news is that all of my side effects have disappeared and I feel great again (finally!). Also, my face isn't as oily as it was before absorica (I would estimate about a 35% reduction from before absorica as of late), and best of all, with the exception of about 3ish tiny face pimples and one bacne pimple since stopping, my acne hasn't returned bad at all. I've also been using 0.05% trentinoin (retin a) cream every night so that could be helping keep acne at bay.

In Topic: Stopping Accutane - Dry Eyes And Tiredness

17 March 2014 - 01:10 PM

I would stay on it, the lower your cumulative dose, the high your chances are of relapsing or if too early, acne coming back just as bad as it was before taking it. If nothing else was working for you before accutane, why risk having the acne come back just as bad as it was? I was extremely tired during my course and my eyes got more dry too, both side effects have dimished significantly after I completed my accutane course a month ago. Caffiene, exercise and tons of sleep each night helped me battle through the sleepiness side effect. I have been diagnosed with MGD and blepharitis in my eyes (years before accutane), so if you want expert tips on dry eye solutions other than those useless eye drops, feel free to message me.

In Topic: Stay On Accutane An Extra Month?

17 March 2014 - 12:55 PM

See my prior post about taking a higher cumulative dose: http://www.acne.org/...or-extreme-oil/

Check out that peer reviewed study about higher cumulative doses, side effects, and the chances of relapse.  I experienced quite a bit of weight loss so my total cumulative dose ended up being around 180mg/kg.